MAUDE Adverse Event Report: STRYKER GMBH 1.7 S VARIAX HAND LOCK T-PLATE,NAR,6L; PLATE, FIXATION, BONE

STRYKER GMBH 1.7 S VARIAX HAND LOCK T-PLATE,NAR,6L; PLATE, FIXATION, BONE
Model Number 57-10340
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Based on information provided, the root cause was attributed to an user related issue.A non-sterile implant was implanted, which should be strictly avoided due to risks of infection.As a reminder, the instructions for use clearly state: "products not labelled as sterile are non-sterile.In the event of contamination, or expiration of shelf life or in the case of products supplied non-sterile, the product must be subjected to an appropriate cleaning process and sterilized by means of a validated sterilization procedure before use, unless specified otherwise in the product labeling or respective product technical guides." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "a patient has had a non sterile finger plate from the variax 2 hand plating system implanted.This was identified by the hospital nurse when she looked at the device packaging following the operation." it was an open reduction and internal fixation of a finger fracture.

Brand Name
1.7 S VARIAX HAND LOCK T-PLATE,NAR,6L
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15825658
Report Number0008031020-2022-00622
Device Sequence Number6143430
Product Code HRS
UDI-Device Identifier07613154496334
UDI-Public07613154496334
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number57-10340
Device Catalogue Number57-10340
Device Lot Number1000466416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Initial Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown